MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPECTRA; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION SPECTRA; PROSTHESIS PENILE
Model Number 720074-02
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this spectra malleable penile prosthesis was dissatisfied with the device, stating that it was bending too easily.A surgical procedure was performed in which the spectra was removed and replaced with a tactra malleable penile prosthesis.There were no patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this spectra malleable penile prosthesis underwent a thorough analysis.Both cylinders were microscopically inspected.Microscope examination revealed that both cylinders had holes and tool damage in the distal end of the cylinders consistent with sharp instrument damage.Based on the available test results and investigation, the allegations of device operating differently than expected and mechanical issue could not be confirmed.The damage identified on the cylinders was consistent with sharp instrument damage and was most likely introduced during the explant procedure.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Based on the information available, a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description

Brand Name
SPECTRA
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23155761
Report Number2124215-2025-67505
Device Sequence Number10145488
Product Code FAE
UDI-Device Identifier00878953005287
UDI-Public(01)00878953005287(11)190521(17)240519(10)1000278639
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/19/2024
Device Model Number720074-02
Device Catalogue Number720074-02
Device Lot Number1000278639
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date09/26/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age78 YR
Patient SexMale